Alert archive / Georgia / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 351, NWS Atlanta, GA

August 17, 20154 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2015, 8:15 PM EDT for 4 counties in Georgia. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2015, 8:15 PM EDT (00:15 UTC)
Expired
Aug 17, 2015, 9:00 PM EDT
In force
45 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Banks County, GA, Barrow County, GA, Jackson County, GA, Madison County, GA

The radar

The Greer radar (KGSP), 131 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 8:30 PM EDTTSTM WND DMGJefferson, GA911 CALL CENTER RECEIVED REPORTS OF SEVERAL TREES DOWN IN THE COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2015-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS52 KFFC 180015
SVRFFC
GAC011-013-157-195-180100-
/O.NEW.KFFC.SV.W.0351.150818T0015Z-150818T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
815 PM EDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MADISON COUNTY IN NORTHEASTERN GEORGIA...
  BANKS COUNTY IN NORTHEASTERN GEORGIA...
  JACKSON COUNTY IN NORTHEASTERN GEORGIA...
  EAST CENTRAL BARROW COUNTY IN NORTH CENTRAL GEORGIA...

* UNTIL 900 PM EDT

* AT 814 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM 
  PENDERGRASS TO ARCADE...MOVING NORTHEAST AT 35 MPH. THESE STORMS 
  HAVE A HISTORY OF PRODUCING WIND DAMAGE. 

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  JEFFERSON...COMMERCE...HOMER...BRASELTON...STATHAM...MAYSVILLE...
  ARCADE...NICHOLSON...HOSCHTON...BOGART...PENDERGRASS...ILA...
  GILLSVILLE...TALMO...PINEFIELD CROSSROADS...HOLLINGSWORTH...APPLE
  VALLEY...BEAR CREEK RESERVOIR...PEACH STATE SPEEDWAY AND BANKS
  CROSSING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
 
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
      3427 8334 3424 8334 3426 8330 3425 8327
      3424 8317 3427 8311 3423 8308 3399 8349
      3400 8350 3398 8351 3393 8359 3413 8381
      3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0014Z 226DEG 29KT 3414 8366 3406 8355 

HAIL...<.75IN
WIND...60MPH
 
$$
2 follow-up statements
511 
WWUS52 KFFC 180048
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
848 PM EDT MON AUG 17 2015

GAC013-180057-
/O.CAN.KFFC.SV.W.0351.000000T0000Z-150818T0100Z/
BARROW GA-
848 PM EDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BARROW COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
      3427 8334 3424 8334 3426 8330 3425 8327
      3424 8317 3427 8311 3423 8308 3399 8349
      3400 8350 3398 8351 3397 8353 3417 8363
      3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0047Z 226DEG 29KT 3431 8344 3423 8333 

$$

GAC011-157-195-180100-
/O.CON.KFFC.SV.W.0351.000000T0000Z-150818T0100Z/
MADISON GA-BANKS GA-JACKSON GA-
848 PM EDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHWESTERN MADISON...BANKS AND JACKSON COUNTIES...

AT 847 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED EXTENDING FROM NEAR
HOMER TO NEAR ILA...MOVING NORTHEAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
JEFFERSON...COMMERCE...HOMER...MAYSVILLE...ARCADE...NICHOLSON...
ILA...GILLSVILLE...PINEFIELD CROSSROADS...HOLLINGSWORTH...APPLE
VALLEY...BEAR CREEK RESERVOIR...PEACH STATE SPEEDWAY...BANKS
CROSSING...POCATALIGO AND VANNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.

&&

LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
      3427 8334 3424 8334 3426 8330 3425 8327
      3424 8317 3427 8311 3423 8308 3399 8349
      3400 8350 3398 8351 3397 8353 3417 8363
      3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0047Z 226DEG 29KT 3431 8344 3423 8333 

HAIL...<.75IN
WIND...60MPH
 
$$
144 
WWUS52 KFFC 180059
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
859 PM EDT MON AUG 17 2015

GAC011-157-195-180109-
/O.EXP.KFFC.SV.W.0351.000000T0000Z-150818T0100Z/
MADISON GA-BANKS GA-JACKSON GA-
859 PM EDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MADISON...BANKS
AND JACKSON COUNTIES WILL EXPIRE AT 900 PM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.

LAT...LON 3448 8347 3446 8340 3444 8339 3432 8339
      3427 8334 3424 8334 3426 8330 3425 8327
      3424 8317 3427 8311 3423 8308 3399 8349
      3400 8350 3398 8351 3397 8353 3417 8363
      3430 8362 3432 8365 3436 8366 3449 8354
TIME...MOT...LOC 0058Z 226DEG 29KT 3431 8344 3423 8333 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 7:36 PM EDT, 39 minutes earlier.

Area forecast discussion, Aug 17, 7:36 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT MON AUG 17 2015

.UPDATE...
MCV NOTED IN THE FLOW ACROSS EAST CENTRAL AL. A LINE OF SHOWERS
AND THUNDERSTORMS HAVE FORMED AHEAD OF THE FEATURE ACROSS NORTHERN
GA. HI-RES MODELS KEEP THIS FEATURE GOING UNTIL THE STATE LINE.
HAVE RAISED POPS AND RE-ORIENTED THEM ACROSS PORTIONS OF THE CWFA.
A FEW OF THESE STORMS COULD BE STRONG...PRODUCING WINDS UP TO 40
TO 50 MPH. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE WITH
RAINFALL RATES OF AN INCH AN HOUR. THIS TYPE OF RAINFALL COULD
CAUSE SOME PONDING OF WATER ON STREETS AND ESPECIALLY IN LOW LYING
AREAS.

MODELS ARE SHOWING SOME SHOWERS HANGING AROUND ALL NIGHT WITHIN
THE MOIST ATMOS. DO THINK COVERAGE WILL INCREASE TOMORROW AS
HEATING GETS GOING.

&&

.PREV DISCUSSION... /ISSUED 324 PM EDT MON AUG 17 2015/

SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
AN ACTIVE SOUTHWEST FLOW ALOFT WILL CONTINUE TO INTERACT WITH VERY
MOIST AND MODERATELY UNSTABLE ENVIRONMENT TO PRODUCE SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE SHORT TERM. ALTHOUGH
NO SEVERE STORMS ARE EXPECTED WITH SUCH A DEEP MOIST ENVIRONMENT
WITH LITTLE WIND SHEAR... A FEW STRONG STORMS ARE POSSIBLE ACROSS
MAINLY CENTRAL GEORGIA DURING THE AFTERNOON AND EARLY EVENING HOURS
WHERE TEMPS ARE ABLE TO CLIMB INTO THE UPPER 80S TO LOWER 90S THIS
AFTERNOON AND AGAIN TUESDAY AFTERNOON. THE MOIST TROPICAL AIRMASS
WILL RESULT IN MAINLY SCATTERED SHOWERS TONIGHT AND TUESDAY NIGHT...
BUT CANNOT RULE OUT A FEW RUMBLES OF THUNDER OVERNIGHT. THE MAIN
CONVECTIVE CONCERN IS THE POTENTIAL FOR LOCALLY HEAVY RAIN AS ANY
TRAINING OF STORMS COULD DUMP AROUND 2-3 INCHES IN A SHORT PERIOD OF
TIME... RESULTING IN THE PONDING OF WATER ACROSS LOW FLYING... FLOOD
PRONE AREAS. A FEW FLASHY CREEKS COULD BRIEFLY COME OUT OF THEIR
BANKS... BUT FOR FOR THE MOST PART... NOTHING WIDESPREAD IS EXPECTED
AS MOST STREAMS AND RIVERS COULD USE THE RAIN.

OTHERWISE... AMPLE CLOUDS AND RAIN CHANCES SUGGEST LEANING TOWARD
SLIGHTLY WARMER LOWS AND COOLER HIGHS THROUGH THE SHORT TERM. A
BLEND OF THE WARMER MAV LOWS AND COOLER MET HIGHS WITH PERSISTENCE
LOOKED REASONABLE.

39

LONG TERM /WEDNESDAY THROUGH MONDAY/...
MINOR CHANGES MADE TO TEMPS IN THE EXTENDED BUT OTHERWISE
CONTINUED WET PATTERN IN STORE THROUGH DAY 7. DEEP MOISTURE
ASSOCIATED WITH SW FLOW ALOFT WILL BE ACROSS THE AREA TO START THE
LONG TERM WITH RATHER HIGH SHOWER AND THUNDERSTORM CHANCES
WEDNESDAY AND THURSDAY. UPPER RIDGE STAYS PARKED OVER FLORIDA AND
THE GULF OF MEXICO PUTTING GA IN VERY MOIST SOUTHWESTERLY FLOW
THROUGH THE END OF THE WORK WEEK. THIS MOIST FLOW WILL BE
ENHANCED WITH A FEW WAVES MOVING THROUGH BUT THE MAJORITY OF THE
PRECIPITATION WILL BE DIURNALLY DRIVEN. THINGS WEAKEN A BIT
TOWARDS THE WEEKEND AS THE MAIN UPPER LEVEL RIDGE BEGINS TO WEAKEN
AND MOVE WEST PUTTING GA IN MORE WEST TO NORTHWESTERLY FLOW
AROUND THE TOP SIDE OF THE RIDGE. THE FLOW REMAINS MOIST...BUT
WITH OUT A DIRECT GULF CONNECTION. PRECIPITABLE WATERS TODAY
THROUGH FRIDAY STAY IN THE 2 INCH RANGE THEN SLACK OFF A BIT INTO
THE WEEKEND INTO THE 1 TO 1.5 INCH RANGE. TEMPS EXPECTED TO STAY
IN THE 60S AND 70S FOR LOWS AND 80S TO 90S FOR HIGHS THROUGH THE
SHORT TERM.

01

&&

.AVIATION...
00Z UPDATE...
LINE OF THUNDERSTORMS KEEPS MOVING TO THE NORTH OF THE TERMINALS.
LIGHT RAIN/SHRA WILL CONTINUE FOR THE NEXT HOUR OR TWO. SOME
SPOTTY SHOWERS WILL OCCUR OVERNIGHT...BUT NOT CONFIDENT ON THE
COVERAGE. MVFR CIGS SHOULD DEVELOP ONCE AGAIN TONIGHT...WILL HAVE
TO WATCH FOR IFR RIGHT AROUND SUNRISE...ITS NOT OUT OF THE
QUESTION. SHOWERS SHOULD DEVELOP BY MID/LATE MORNING WITH
INCREASING COVERAGE THROUGH THE DAY. WINDS BEHIND THE INITIAL LINE
OF SHOWERS SWITCHED TO THE SW. THE DIRECTION MAY WAFFLE BETWEEN
200-170 THROUGH THE EARLY EVENING...BUT SHOULD DEFINITELY SWITCH
OVER THE SW AFTER 06Z AND STAY THERE.

//ATL CONFIDENCE...00Z UPDATE...
MED CONFIDENCE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  85  72  87 /  80  70  60  60
ATLANTA         73  85  73  86 /  60  70  60  60
BLAIRSVILLE     66  78  67  80 /  80  70  60  70
CARTERSVILLE    70  84  71  85 /  80  70  60  70
COLUMBUS        73  88  75  89 /  50  70  60  60
GAINESVILLE     71  82  72  83 /  80  70  60  60
MACON           73  88  74  90 /  60  70  60  60
ROME            71  84  72  85 /  80  70  60  70
PEACHTREE CITY  72  85  72  86 /  60  70  60  60
VIDALIA         73  90  74  90 /  70  70  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...
AVIATION...
Hazardous weather outlook, Aug 17, 3:52 PM EDT, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT MON AUG 17 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-182000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
352 PM EDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED
TO CONTINUE THROUGH TONIGHT...OVER NORTH AND CENTRAL GEORGIA. A
FEW STRONG STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
HEAVY RAINFALL WITH PONDING OF WATER ON ROADWAYS...GUSTY WINDS AND
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH SUNDAY.
HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE LIKELY HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 17, 7:12 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
712 PM EDT MON AUG 17 2015

GAZ034-046>048-180000-
NEWTON GA-GWINNETT GA-ROCKDALE GA-WALTON GA-
712 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON...SOUTHEASTERN GWINNETT...
NORTHEASTERN ROCKDALE AND WALTON COUNTIES UNTIL 800 PM EDT...

AT 711 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR LAKEVIEW ESTATES TO NEAR MANSFIELD...AND MOVING NORTHEAST AT 25
MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAWRENCEVILLE...CONYERS...MONROE...COVINGTON...SNELLVILLE...
LOGANVILLE...DACULA...SOCIAL CIRCLE...GRAYSON...OXFORD...
PORTERDALE...WALNUT GROVE...MANSFIELD...BETWEEN...GOOD HOPE...
JERSEY...GEORGIA INTERNATIONAL HORSE PARK...LAKEVIEW ESTATES...GRATIS
AND GUM CREEK.

LAT...LON 3406 8385 3400 8387 3389 8376 3392 8367
      3381 8351 3360 8368 3355 8368 3344 8381
      3345 8382 3368 8408 3372 8406 3375 8403
      3381 8412
TIME...MOT...LOC 2311Z 211DEG 22KT 3372 8399 3353 8381
Special weather statement, Aug 17, 7:27 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT MON AUG 17 2015

GAZ014-022-180015-
DAWSON GA-FORSYTH GA-
727 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DAWSON AND FORSYTH
COUNTIES UNTIL 815 PM EDT...

AT 727 PM EDT...A STRONG THUNDERSTORM WAS NEAR JOHNS CREEK...OR NEAR
CUMMING...MOVING NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CUMMING...DAWSONVILLE...SUGAR HILL...DOUGHERTY...CHESTATEE...DREW...
MATT...BROOKWOOD...SILVER CITY...COAL MOUNTAIN...WAR HILL PARK AND
OSCARVILLE.

LAT...LON 3441 8398 3436 8398 3433 8395 3430 8395
      3429 8393 3427 8395 3424 8395 3423 8397
      3420 8398 3419 8405 3415 8408 3405 8412
      3407 8418 3410 8421 3410 8423 3411 8426
      3418 8426 3447 8412
TIME...MOT...LOC 2327Z 209DEG 23KT 3411 8417
Special weather statement, Aug 17, 7:31 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT MON AUG 17 2015

GAZ023-034-180015-
GWINNETT GA-HALL GA-
731 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GWINNETT AND
SOUTHWESTERN HALL COUNTIES UNTIL 815 PM EDT...

AT 731 PM EDT...A STRONG THUNDERSTORM WAS NEAR SUWANEE...OR NEAR
LAWRENCEVILLE...MOVING NORTHEAST AT 20 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LAWRENCEVILLE...DULUTH...SUGAR HILL...SUWANEE...
BUFORD...BRASELTON...FLOWERY BRANCH...DACULA...OAKWOOD...REST
HAVEN...CANDLER...BUFORD DAM-LAKE LANIER PARKS...AQUALAND PARK...LAKE
LANIER ISLANDS...ROAD ATLANTA-LANIER SPEEDWAY...CHESTNUT MOUNTAIN AND
HOG MOUNTAIN.

LAT...LON 3420 8373 3413 8382 3406 8384 3390 8401
      3403 8415 3405 8410 3407 8412 3410 8411
      3419 8405 3420 8399 3422 8396 3423 8397
      3424 8395 3427 8395 3429 8393 3430 8395
      3432 8395
TIME...MOT...LOC 2331Z 226DEG 19KT 3403 8402
Special weather statement, Aug 17, 7:33 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
733 PM EDT MON AUG 17 2015

GAZ097-109>111-180000-
WHEELER GA-DODGE GA-LAURENS GA-TELFAIR GA-
733 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS AND TELFAIR COUNTIES UNTIL 800 PM EDT...

AT 732 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHAUNCEY...OR NEAR
MCRAE...MOVING EAST AT 10 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MCRAE...ALAMO...HELENA...MILAN...SCOTLAND...CHAUNCEY...TOWNS...
WORKMORE...LITTLE OCMULGEE STATE PARK...GODWINSVILLE...JORDAN...
ACHORD...JAY BIRD SPRINGS AND SPRING HILL.

LAT...LON 3209 8316 3231 8303 3206 8261 3185 8280
      3184 8300
TIME...MOT...LOC 2332Z 281DEG 10KT 3210 8300
Special weather statement, Aug 17, 7:43 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT MON AUG 17 2015

GAZ007-012-013-021-180030-
GILMER GA-GORDON GA-PICKENS GA-CHEROKEE GA-
743 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR GILMER...SOUTHEASTERN GORDON...
PICKENS AND NORTHWESTERN CHEROKEE COUNTIES UNTIL 830 PM EDT...

AT 743 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALESKA...OR 7 MILES
SOUTHWEST OF JASPER...MOVING NORTHEAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LOCALIZED FLOODING IN LOW
           LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS
           SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE LOSS OF
           CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JASPER...ELLIJAY...EAST ELLIJAY...TALKING ROCK...FAIRMOUNT...
RANGER...LAKE TAMARACK...SALACOA VALLEY...TALMADGE...ROUNDTOP...
TATE...ROY...HINTON...TALONA...BLAINE...CARTECAY AND SEQUOYAH LAKE.

LAT...LON 3468 8425 3467 8425 3464 8420 3460 8423
      3460 8426 3457 8426 3457 8429 3458 8433
      3457 8435 3447 8432 3430 8444 3436 8466
      3441 8466 3441 8473 3440 8473 3440 8480
      3458 8467 3458 8465 3461 8465 3478 8454
TIME...MOT...LOC 2343Z 209DEG 24KT 3442 8455
Special weather statement, Aug 17, 8:01 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
801 PM EDT MON AUG 17 2015

GAZ036>038-047-049-050-180045-
MORGAN GA-OGLETHORPE GA-OCONEE GA-GREENE GA-CLARKE GA-WALTON GA-
801 PM EDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORGAN...SOUTHWESTERN
OGLETHORPE...OCONEE...NORTHWESTERN GREENE...CLARKE AND NORTHEASTERN
WALTON COUNTIES UNTIL 845 PM EDT...

AT 801 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR BETHLEHEM TO NEAR GOOD HOPE TO NEAR RUTLEDGE...AND MOVING
NORTHEAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
WATKINSVILLE...ATHENS...WINTERVILLE...BOGART...NORTH HIGH SHOALS...
BOSTWICK...GOOD HOPE...BISHOP...MAXEYS...ATHENS-CLARKE COUNTY
(BALANCE)...WHITEHALL...BARNETT SHOALS...BEECHWOOD HILLS...
FARMINGTON...WESTGATE PARK...SANDY CREEK RECREATION AREA...STATE
BOTANICAL GARDEN OF GA...JAMES HOLLAND YOUTH SPORTS CMPX...BARRETTS
MILL AND APALACHEE.

LAT...LON 3400 8329 3376 8317 3359 8355 3373 8358
      3391 8366 3391 8365 3399 8349 3403 8338
TIME...MOT...LOC 0001Z 229DEG 23KT 3389 8368 3376 8359 3361 8355

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:01 PM EDTSpecial Weather StatementFFCClarke, Oconee44 min
Aug 17, 8:25 PM EDTSpecial Weather StatementFFCForsyth, Hall50 min
Aug 17, 8:44 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee46 min
Aug 17, 9:31 PM EDTSpecial Weather StatementFFCClarke, Madison, Oconee, Oglethorpe59 min
Aug 17, 10:45 PM EDTSpecial Weather StatementFFCGreene, Morgan60 min
Aug 18, 1:43 PM EDTSpecial Weather StatementFFCGwinnett32 min
Aug 18, 2:10 PM EDTSpecial Weather StatementFFCHall35 min
Aug 18, 2:53 PM EDTSpecial Weather StatementFFCJackson37 min
Aug 18, 3:20 PM EDTSpecial Weather StatementFFCDooly, Macon, Schley25 min
Aug 18, 3:52 PM EDTSpecial Weather StatementFFCPike23 min
Aug 18, 3:56 PM EDTSpecial Weather StatementFFCTalbot34 min
Aug 18, 4:11 PM EDTSpecial Weather StatementFFCPickens34 min
Aug 18, 4:16 PM EDTSpecial Weather StatementFFCLamar29 min
Aug 18, 4:18 PM EDTSpecial Weather StatementFFCForsyth27 min
Aug 18, 4:28 PM EDTSpecial Weather StatementFFCCrawford32 min
Aug 18, 4:36 PM EDTSpecial Weather StatementFFCPickens24 min
Aug 18, 4:53 PM EDTSpecial Weather StatementFFCForsyth37 min
Aug 18, 4:57 PM EDTSpecial Weather StatementFFCBibb, Crawford33 min
Aug 18, 4:59 PM EDTSpecial Weather StatementFFCDodge31 min
Aug 18, 5:04 PM EDTSpecial Weather StatementFFCCherokee, Dawson26 min
Aug 18, 5:18 PM EDTSevere Thunderstorm WarningFFCForsyth, Fulton, Gwinnett27 min
Aug 18, 5:23 PM EDTSpecial Weather StatementFFCMeriwether37 min
Aug 18, 5:28 PM EDTSpecial Weather StatementFFCOconee32 min
Aug 18, 5:43 PM EDTSpecial Weather StatementFFCJones, Putnam47 min
Aug 18, 5:45 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett30 min
Aug 18, 6:03 PM EDTSpecial Weather StatementFFCOconee27 min
Aug 18, 6:15 PM EDTFlash Flood WarningFFCMorgan, Oconee6 hr
Aug 18, 6:18 PM EDTSpecial Weather StatementFFCBarrow, DeKalb, Jackson27 min
Aug 18, 6:26 PM EDTSpecial Weather StatementFFCTaliaferro49 min
Aug 18, 6:33 PM EDTSpecial Weather StatementFFCOglethorpe42 min
Aug 18, 6:44 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen46 min
Aug 18, 6:45 PM EDTSpecial Weather StatementFFCBarrow, DeKalb30 min
Aug 18, 7:13 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes62 min
Aug 18, 7:15 PM EDTSpecial Weather StatementFFCBarrow30 min
Aug 18, 7:38 PM EDTSpecial Weather StatementFFCToombs37 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.